Alert archive / California / Frost Advisories in 2009
Frost Advisory 2, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 6, 2009, 2:40 PM PST. It took effect at Mar 7, 2009, 2:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2009, 2:40 PM PST (22:40 UTC)
- In effect from
- Mar 7, 2009, 2:00 AM PST
- Expired
- Mar 7, 2009, 9:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 062240 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 240 PM PST FRI MAR 6 2009 CAZ001-002-071145- /O.NEW.KEKA.FR.Y.0002.090307T1000Z-090307T1700Z/ REDWOOD COAST-MENDOCINO COAST- 240 PM PST FRI MAR 6 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST SATURDAY. GRADUALLY CLEARING SKIES ACCOMPANIED BY WEAK WINDS OVERNIGHT WILL ALLOW TEMPERATURES TO BOTTOM OUT BETWEEN 31 AND 35 DEGREES FOR SEVERAL HOURS EARLY SATURDAY MORNING. FROST FORMATION IS LIKELY IN LOW LYING AREAS AND MAY HARM SENSITIVE EARLY SPRING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. VEGETATION VULNERABLE TO FROST SHOULD BE COVERED OR MOVED INDOORS. ADDITIONALLY...MOTORISTS ARE URGED TO BE VIGILANT OF ICE ON AREA ROADS THAT MAY LEAD TO HAZARDOUS OVERNIGHT DRIVING CONDITIONS. SLOW DOWN AND LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND OTHERS. && $$
3 follow-up statements
000 WWUS76 KEKA 071337 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 537 AM PST SAT MAR 7 2009 CAZ001-002-071700- /O.CON.KEKA.FR.Y.0002.000000T0000Z-090307T1700Z/ REDWOOD COAST-MENDOCINO COAST- 537 AM PST SAT MAR 7 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... MOSTLY CLEAR SKIES AND WEAK WINDS HAVE ALLOWED TEMPERATURES TO DROP INTO THE LOW TO MID 30S OVERNIGHT. TEMPERATURES ARE EXPECTED TO REMAIN BETWEEN 31 AND 35 DEGREES UNTIL A FEW HOURS AFTER SUNRISE THIS MORNING. AREAS OF FROST ARE LIKELY IN LOW LYING AREAS AND MAY HARM SENSITIVE EARLY SPRING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. VEGETATION VULNERABLE TO FROST SHOULD BE COVERED OR MOVED INDOORS. ADDITIONALLY... MOTORISTS ARE URGED TO BE VIGILANT OF ICE ON AREA ROADS THAT MAY LEAD TO HAZARDOUS OVERNIGHT DRIVING CONDITIONS. SLOW DOWN AND LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND OTHERS. && $$
000 WWUS76 KEKA 071351 CCA NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 537 AM PST SAT MAR 7 2009 CAZ001-002-071700- /O.CON.KEKA.FR.Y.0002.000000T0000Z-090307T1700Z/ REDWOOD COAST-MENDOCINO COAST- 537 AM PST SAT MAR 7 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... MOSTLY CLEAR SKIES AND WEAK WINDS HAVE ALLOWED TEMPERATURES TO DROP INTO THE LOW TO MID 30S OVERNIGHT. TEMPERATURES ARE EXPECTED TO REMAIN BETWEEN 31 AND 35 DEGREES UNTIL A FEW HOURS AFTER SUNRISE THIS MORNING. AREAS OF FROST ARE LIKELY IN LOW LYING AREAS AND MAY HARM SENSITIVE EARLY SPRING VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. VEGETATION VULNERABLE TO FROST SHOULD BE COVERED OR MOVED INDOORS. ADDITIONALLY...MOTORISTS ARE URGED TO BE VIGILANT ON AREA ROADS IN CASE OF ICE FORMATION EARLY THIS MORNING. SLOW DOWN AND LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND OTHERS. && $$
000 WWUS76 KEKA 071657 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 857 AM PST SAT MAR 7 2009 CAZ001-002-071800- /O.EXP.KEKA.FR.Y.0002.000000T0000Z-090307T1700Z/ REDWOOD COAST-MENDOCINO COAST- 857 AM PST SAT MAR 7 2009 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM PST AS TEMPERATURES CONTINUE TO WARM ENDING THE THREAT OF FROST. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 6, 4:27 AM PST, 10 hours 13 minutes earlier.
Area forecast discussion, Mar 6, 4:27 AM PST, 10 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 427 AM PST FRI MAR 6 2009 .SYNOPSIS...LIGHT PRECIPITATION RESULTING FROM A WEAK SYSTEM BRUSHING THE NORTHERN FORECAST AREA WILL END BY LATE MORNING TODAY. DRY WEATHER IS EXPECTED THIS AFTERNOON THROUGH SATURDAY NIGHT. HOWEVER...ANOTHER WEAK SYSTEM LATE IN THE WEEKEND WILL BRING A RENEWED CHANCE OF SHOWERS TO THE AREA. FOLLOWING THAT...DRYER AND WARMER WEATHER IS ANTICIPATED FOR EARLY NEXT WEEK. && .DISCUSSION...A WEAK STORM SYSTEM RACING ACROSS THE FORECAST AREA WILL CONTINUE TO PRODUCE ISOLATED LIGHT RAIN AND HIGH ELEVATION SNOW SHOWERS THROUGH LATE MORNING. HOWEVER...AS THIS SYSTEM QUICKLY EXITS THE CWA BY AROUND 10 AM OR SO...A DRY DAY IS EXPECTED FOR THE MOST PART. CLOUDS WILL DIMINISH FROM LATE MORNING ON AND WINDS WILL INCREASE SLIGHTLY FROM THE NORTHWEST...ESPECIALLY NEAR THE BEACHES AND COASTAL PLAINS. A COLD NIGHT WILL FOLLOW AS CLEARING SKIES ALLOW FOR EFFICIENT RADIATIONAL COOLING...AND MANY OF THE INTERIOR VALLEYS WILL SEE FROSTY CONDITIONS BY SATURDAY MORNING. THE MODELS DEPICT A DEEP TROUGH FORMING OVER THE GREAT BASIN LATE IN THE WEEKEND...WITH SEVERAL UPPER LEVEL DISTURBANCES SERVING TO DEEPEN THE TROUGH. ONE OF THESE WAVES MAY BE STRONG ENOUGH TO PRODUCE A FEW SHOWERS SUNDAY INTO EARLY MONDAY. HOWEVER...MODELS HAVE VARIED SOMEWHAT ON THIS SOLUTION...AND SO HAVE KEPT THE MENTION OF PRECIP FAIRLY MILD IN TONE. LOW AMPLITUDE RIDGING IS INDICATED OVER THE EASTERN PACIFIC AND WEST COAST REGION BEGINNING EARLY NEXT WEEK...SO HAVE MAINTAINED RATHER LOW POPS FOR MOST OF NEXT WEEK. THE PATTERN APPEARS TO BE SHAPING UP INTO ONE TYPICAL OF SPRINGTIME...WITH DRY WEATHER...PERIODS OF SUNSHINE...AND BREEZY CONDITIONS ALONG THE COAST. CILBERTI && .AVIATION...SHOWERS WILL CONTINUE ACROSS MOST OF THE FORECAST AREA THROUGH THE MORNING HOURS...WITH MAINLY VFR AND TEMPORARY MVFR CONDITIONS PREVAILING. SHOWERS WILL TAPER OFF AS UPPER-LEVEL LOW PRESSURE MOVES EAST THIS AFTERNOON. VFR CONDITIONS ARE EXPECTED TONIGHT ALONG THE COAST AS A LIGHT OFFSHORE FLOW PERSISTS. HOWEVER...INTERIOR VALLEYS COULD STILL SEE FOG AND IFR OR MVFR CONDITIONS TONIGHT. KL && .MARINE...LIGHT WINDS AND RELATIVELY LOW SEAS WILL CONTINUE ACROSS THE WATERS TODAY. NORTH WINDS WILL START TO RAMP UP SATURDAY AS HIGH PRESSURE STRENGTHENS OVER THE PACIFIC NORTHWEST. LOCALIZED GUSTS WILL APPROACH GALE FORCE IN THE SOUTHERN OUTER WATERS EARLY NEXT WEEK...BUT DO NOT APPEAR TO BE WIDESPREAD ENOUGH TO WARRANT A GALE WATCH AT THIS TIME. STRONG WINDS OVER THE GULF OF ALASKA TODAY AND TONIGHT WILL GENERATE LARGE NORTHWEST SWELL THAT WILL REACH THE WATERS ON SUNDAY WITH HEIGHTS AROUND 13 FEET. KL && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS PT ST GEORGE TO PT ARENA FROM 10-60NM OUT TONIGHT THROUGH TUESDAY NIGHT. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:56 AM PST | Small Craft Advisory | EKA | 18 hr |
Nearby
Frost Advisories in California, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.